Commun. Comput. Phys., 15 (2014), pp. 1141-1158.

The Stability and Convergence of Fully Discrete Galerkin-Galerkin FEMs for Porous Medium Flows

Buyang Li 1, Jilu Wang 2, Weiwei Sun 2*

1 Department of Mathematics, Nanjing University, Nanjing, P.R. China.
2 Department of Mathematics, City University of Hong Kong, Kowloon, Hong Kong.

Received 8 March 2013; Accepted (in revised version) 5 December 2013
Available online 21 January 2014


The paper is concerned with the unconditional stability and error estimates of fully discrete Galerkin-Galerkin FEMs for the equations of incompressible miscible flows in porous media. We prove that the optimal L^2 error estimates hold without any time-step (convergence) conditions, while all previous works require certain time-step restrictions. Theoretical analysis is based on a splitting of the error into two parts: the error from the time discretization of the PDEs and the error from the finite element discretization of the corresponding time-discrete PDEs, which was proposed in our previous work [26, 27]. Numerical results for both two and three-dimensional flow models are presented to confirm our theoretical analysis.

AMS subject classifications: 65N12, 65N30, 35K61

Notice: Undefined variable: pac in /var/www/html/readabs.php on line 165
Key words: Unconditional stability, optimal error estimate, Galerkin FEMs, incompressible miscible flows.

*Corresponding author.
Email: (B. Li), (J. Wang), (W. Sun)

The Global Science Journal